SLIMMING COMPOUNDING PILLS - A POTENTIAL TRIGGER FOR LYELL SYNDROME
The authors report the case of a 38-year-old woman with a history of depression medicated with fluoxetine and bromazepam for 2 years that presented a generalized and painful maculopapular rash evolving for 8 days and accompanied by fever. We found out she had been taking pills for weight loss handled in the pharmacy and started a new batch 3 weeks ago. The lesions progressed with mucosal involvement and formation of blisters and erosions covering an area of 40% of body surface, which together with the histopathology result allowed the diagnosis of Lyell syndrome. Under oral prednisolone 1.5mg/kg/day there was a complete resolution of the clinical manifestations in 15 days. We must highlight that slimming pills handled in pharmacies may become increasingly reported as triggers of Lyell syndrome. These tablets contain a miscellaneous of drugs, some understudied and with unknown pharmacokinetic interactions. Considering that these tablets are prepared in the pharmacy, we never know their exact composition or if they differ according to the batch.
All articles in this journal are Open Access under the Creative Commons Attribution-NonCommercial 4.0 International License (CC BY-NC 4.0).